MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator generated an alarm and the safety valve opened.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Section d9 is estimated section h3 the device has been received and is under investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 ventilator generated an alarm and the safety valve opened.The device was available for evaluation.The service personnel (sp) inspected the ventilator, found the gas leak sound was heard from the oxygen (o2) proportional solenoid (psol) when the oxygen pipe was connected and hence replaced the defective o2 psol.When the device was powered on, it was found the unit failed the power on self test (post) and based on the codes observed, replaced the inspiratory electronics printed circuit board (pcb) and analog interface pcb.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The cause of the event was isolated in the field to a potential fault in o2 psol.The cause of the post failure was isolated in the field to a potential fault in inspiratory electronics pcb and/or the analog interface pcb.The events are included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to parts return section h6 evaluation codes updated due to analysis of parts returned conclusion code (annex d) - remove d02 and add d15 component code (annex g) - remove g0413501 and add g07001 h3: device evaluation summary: updated due to analysis of parts returned medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 ventilator generated an alarm and the safety valve opened.The device was available for evaluation.The service personnel (sp) inspected the ventilator, found the gas leak sound was heard from the oxygen (o2) proportional solenoid (psol) when the oxygen pipe was connected and hence replaced the defective o2 psol.When the device was powered on, it was found the unit failed the power on self test (post) and based on the codes observed, replaced the inspiratory electronics printed circuit board (pcb) and analog interface pcb.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.One psol valve, inspiratory electronics pcb and analog interface pcb were returned to medtronic for further analysis.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.Although the components were replaced in the field however, the returned components were analyzed and tested satisfactorily.  with the information available a likely cause could not be determined.The events are included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19659168
Report Number8020893-2024-00204
Device Sequence Number6540605
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public10884521076891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer08/27/2024
10/03/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/28/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown